The distribution of ascents of size d or more in compositions - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Discrete Mathematics and Theoretical Computer Science Year : 2009

The distribution of ascents of size d or more in compositions

Abstract

A composition of a positive integer n is a finite sequence of positive integers a(1), a(2), ..., a(k) such that a(1) + a(2) + ... + a(k) = n. Let d be a fixed nonnegative integer. We say that we have an ascent of size d or more if a(i+1) >= a(i) + d. We determine the mean, variance and limiting distribution of the number of ascents of size d or more in the set of compositions of n. We also study the average size of the greatest ascent over all compositions of n.
Fichier principal
Vignette du fichier
638-4051-1-PB.pdf (136.61 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00988184 , version 1 (07-05-2014)

Identifiers

Cite

Charlotte Brennan, Arnold Knopfmacher. The distribution of ascents of size d or more in compositions. Discrete Mathematics and Theoretical Computer Science, 2009, Vol. 11 no. 1 (1), pp.1--10. ⟨10.46298/dmtcs.462⟩. ⟨hal-00988184⟩

Collections

TDS-MACS
71 View
675 Download

Altmetric

Share

Gmail Facebook X LinkedIn More